Skip to main content Accessibility help
×
Home
Hostname: page-component-cf9d5c678-ljdsm Total loading time: 0.195 Render date: 2021-07-31T23:33:31.854Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true, "newUsageEvents": true }

Upper Bounds for Norms of Products of Binomials

Published online by Cambridge University Press:  01 February 2010

Mihai Cipu
Affiliation:
Institute of Mathematics of the Romanian Academy, P. O. Box 1-764, RO-014700 Bucharest, Romania, mihai.cipu@imar.ro, http://stoilow.imar.ro/~mcipu
Corresponding
E-mail address:

Abstract

This paper deals with the problem of finding the least length of a product of n binomials. A theorem of R. Maltby has shown that the problem is algorithmically solvable for any fixed n. Here, a different proof is presented for this result, and yields improved complexity. The author reports the results of computations of the upper bounds on the least length or Euclidean norm of a product of binomials.

Type
Research Article
Copyright
Copyright © London Mathematical Society 2004

References

1. Amoroso, F., ‘Polynomials with prescribed vanishing at roots of unity’, Boll. Un. Mat. Ital. B(7) 9 (1995) 10211042 MR 97a:11120.Google Scholar
2. Atkinson, F. V., ‘On a problem of Erőds and Szekeres’, Canad. Math. Bull. 4 (1961) 712 MR 23# A3722.CrossRefGoogle Scholar
3. Belov, A. S., Konyagin, S. V., ‘On an estimate for the free term of a nonnegative trigonometric polynomial with integer coefficient’(in russian), lzv. Ross. Akad. Nauk Ser. Mat. 60 (1996) 3190 translated in lzv.Math. 60 (1996) 1123–118 MR 99b:42002.Google Scholar
4. Bombieri, E. and Vaaler, J., ‘On Siegel‘s lemma’, Invent.Math. 73 (1983) 1132 MR85g:11049a.CrossRefGoogle Scholar
5. Bombieri, E. and Vaaler, J., ‘Polynomials with low height and prescribed vanishing’, Analytic number theory and Diophantine problems, Progr. Math. 70 Adolphson, A. C., Corney, J. B., Gosh, A. and Yager, R. I., Birkhäuser, Boston, 1987) 5373; MR90K:11133.CrossRefGoogle Scholar
6. Borosh, I., A sharp bound for positive solutions of homogeneous linear diophantine equation’, Proc. Amer. Math. Soc. 60 (1976) 1921 MR 54:10291.CrossRefGoogle Scholar
7. Borwein, P. and Ingalls, C., ‘The Prouhet-Tarry-Escott problem revisited’, L'Enseign. Math. 40 (1994) 327 MR 95d:110328.Google Scholar
8. Borwein, P. and Mossinghoff, M. J., ‘Polynomials with height 1 Prescribed vanshing at 1’, Experiment. Math. 9 (2000) 425433 MR 2001K:11036.CrossRefGoogle Scholar
9. Boyd, D. W., ‘On a problem of Byrnes concerning polynomials with restricted coeffient I’, Math. Comput. 66 (1997) 16971703 MR 98a:11033.CrossRefGoogle Scholar
10. Boyd, D. W., ‘On a problem of Byrnes concerning polynomials with restricted coefficients, II’, Math. Comput. 71 (2002) 12051217 MR 2003d:11035.CrossRefGoogle Scholar
11. Cipu, M., ‘The norm of a product of cyclotomic polynomials and the Prouhet-Tarry-Escott problem’(in Romanian), Proc. Second Yearly Nat. Conf Romanian Soc. Math. Sci. (1998), 4144 (Cluj-Napoca, 1999 41–44.Google Scholar
12. Dobrowolski, E., ‘On a question of Lehmer and the number of irreducible factors of a polynomial’, Acta Arithum. 34 (1976) 391401 MR 80i:10040.Google Scholar
13. Erdős, P., Szekeres, G., On the product ’, Acad. Serbe Sci. Publ. Inst. Math. 13 (1959 2934 MR 23#A3721.Google Scholar
14. Filaseta, M., ‘Coverings of the integers associated with an irreducibility theorem of A. Schinzel ’ Number theory for the millenium vol II , (Bennett, M. A., Berndt, B. C., Boston, N., Diamond, H. G., Hildebrand, A. J. and Philipp, W., Peters, A. K., Natick, 2002 124.Google Scholar
15. Kolountzakis, M. N., ‘On non-negative cosine polynomials with non-negative, integral coefficients’, Proc. Math. Soc. 120 (1994) 157168 MR 94b:42002.CrossRefGoogle Scholar
16. Maltby, R., ‘Pure product polynomials of small norm’, Ph.D. thesis, Simon Fraser University, (1996).Google Scholar
17. Maltby, R., ‘Pure product polynomials and the Prouhet-Tarry-Escott problem’, Math. Comp. 66 (1997) 13231340 MR 98e:11026.CrossRefGoogle Scholar
18. Maltby, R., ‘Root systems and the Erdős-Szekeres problem’, Acta Arithm. 81 (1997) 229245 MR 99b:11017.Google Scholar
19. Nowosad, P. and Tovar, R., ‘Spectral inequalities and G-functions’, Linear Algebra Appl. 31 (1980) 179197 MR 81g:15021.CrossRefGoogle Scholar
20. Odlyzko, A. M., ‘Minima of cosine sums and maxima of polynomials on the unit circle’, J. London Math. Soc. (2) 26 (1982) 412420 MR 84i:2001.CrossRefGoogle Scholar
You have Access

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Upper Bounds for Norms of Products of Binomials
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

Upper Bounds for Norms of Products of Binomials
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

Upper Bounds for Norms of Products of Binomials
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *